MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 34CM 130D RIGHT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 34CM 130D RIGHT; NAIL, FIXATION, BONE
Model Number 71675532
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an internal fixation surgery, it was noticed that a 38cm nail was inside the intertan 10s 10mm x 34cm 130d right box.Surgery was resumed, after a non-significant delay, with a sn back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not received for evaluation.No information was available about the status of the package using universal carrier searches.This may be because the package has not been sent yet or that the tracking number provided is invalid.However the pictures were reviewed, and revealed the discrepancy between the size of the device and the size on the label and package.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.However, a review made by the quality engineering team revealed that all parts were confirmed to contain the incorrect parts than indicated on both the outer and inner packaging.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.A historical review concluded that this event was previously identified and addressed through several process improvements related to training, process monitoring and in process inspection.The potential probable cause for this event is likely a manufacturing process error caused by inadequate line clearance when producing more than one batch.In addition, this event was addressed through a market removal of the product.Containment and remedial actions were performed for the impacted finished product.We will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 34CM 130D RIGHT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15349687
Report Number1020279-2022-03928
Device Sequence Number12129483
Product Code JDS
UDI-Device Identifier00885556345290
UDI-Public00885556345290
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675532
Device Catalogue Number71675532
Device Lot Number20DM01466
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0772-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERTAN 10S 10MM X 38CM 125D RIGHT, LOT#:20CM2527
Patient SexUnknown